Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Side effcts of augmentin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3177 Questions
User :   Hi, i have had a small surgical drainage of a pilonidal boil and one on my inner thigh as well i have been on Antibotics before and after the op but now i can see small red spots on the top part of my penis (head) what could it be
Doctor :   Hi
Doctor :   Pls. give me few secs to go through your query.
Doctor :   May I ask you a few questions pertainin g to your problem ?
User :   yes but will i run out of time
Doctor :   No issue , we shall give you an extratime for that free of cost.
Doctor :   dont worry
User :   ok go ahead
Doctor :   May I know your age please ?
Doctor :   May I know since when you have red spots ?
User :   i am 43yrs old
User :   i have only seen them this week
Doctor :   Ok.
Doctor :   Do oyu see any sores or blisters ?
User :   no sore or blisters yet
Doctor :   What is the antibiotic that you hae been put on ?
User :   Augmentin duo 500mg
Doctor :   And may i know for how many days ?
Doctor :   Most of the common side effects of Augmentin are Diarrhea; nausea; vomiting.
Doctor :   Do you have any ?
User :   7 days but i have been on other one before the op
User :   loose stool
Doctor :   Seek medical attention right away if any of these SEVERE side effects occur when using Augmentin: Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody stools; dark urine; fever, chills, or persistent sore throat; red, swollen, blistered, or peeling skin; seizures; severe diarrhea; stomach pain or cramps; unusual bruising or bleeding; vaginal discharge or irritation; yellowing of the skin or eyes.
Doctor :   Ok.
Doctor :   I think you must discuss with the treating doctor on this
Doctor :   It can cause hives, skin peeling, rashes and redness and sometimes dark urine.
Doctor :   You should be given an alternative antibiotic
Doctor :   or not on prolonged dose
Doctor :   Hope you have followed
Doctor :   Should I elaborate on this?
User :   do you think it could be from the antibiotic i dont like going to my doctor about this i am not very good at showing doctors my parts
Doctor :   Please do not feel otherwise , its just a medical problem and nothing wrong.
Doctor :   You have to get it treated and be given a alternative medication
Doctor :   please go ahead and get it examined or treated.
Doctor :   May I know if you have finisehed the dosage of augmentin ?
User :   no i am still on it only had the op on thursday last week
Doctor :   ok, please stop it and go for an alternative antibiotic tomorrow
Doctor :   or just have a phone conversation with him at at least
Doctor :   I must not be prescribing withourt examining you as it is agaainst medical ethics
User :   ok will call to my doctor tomorrow thanks for your help
Doctor :   Thank you for ocnsulting me
Doctor :   Take care
Doctor :   bye for now.
User :   thanks a million
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor